MAUDE Adverse Event Report: ZIMMER GMBH ALLOCLASSIC SL STEM 3 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER GMBH ALLOCLASSIC SL STEM 3 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to fact that this is a legal claim, our legal department has been provided with the available facts from the customer.Zimmer (b)(4) legal department is well trained and passes all information concerning the case to our complaint handling department.Additional concomitant medical products: zimmer mmc, cup, uncemented, 52 mm/44 mm, code j, item# 01.00634.052, lot# 2522499; metasul ldh, head, 44, code j, taper 18/20, item# 01.00181.440, lot# 2400985; metasul ldh, head adapter, m, 0, taper 12/14-18/20, item# 01.00185.146, lot# 2535754.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The device history records were reviewed and found to be conforming.Surgical reports were received and will be reviewed as part of ongoing investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
A patient is pursuing a product liability claim.It was reported that the patient had a revision surgery approximately seven years post implantation due to loosening.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: loosening.Event description: it was reported that the patient had primary left hip implantation surgery on (b)(6) 2010 and was revised on (b)(6) 2017 due to loosening.Review of received data: - primary surgery report dated (b)(6) 2010: preop diagnosis: arthritis left hip operation performed: left thr no abnormalities were observed.Excellent range of motion and stability was achieved during op.-revision surgery report dated (b)(6) 2017: preop diagnosis: loose left total hip stem operation: revision left total hip stem procedure: the stem was found to be loose and removed without difficulty.New stem put into place in a dual mobility, ceramic on plastic.No other issues were observed.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.- the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- surgical technique is reviewed and compared with the primary surgery report, which had no abnormalities observed.Conclusion: patient underwent revision surgery due to stem loosening after 7 years 2 months in-vivo time.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Surgical report of the revision surgery confirms the loosening of the stem.However, there was no x-rays received to comment on the positioning of the components and what happened in-vivo time after implantation.Therefore, based on the available information, we could confirm the reported event, however, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2018-01185.

Brand Name
ALLOCLASSIC SL STEM 3 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8137085
Report Number0009613350-2018-01185
Device Sequence Number18886292
Product Code LZO
UDI-Device Identifier00889024481114
UDI-Public00889024481114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2014
Device Model NumberN/A
Device Catalogue Number00000002843
Device Lot Number2506067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;